Letters

Simvastatin seems unlikely to cause impotence

BMJ 1999; 318 doi: https://doi.org/10.1136/bmj.318.7177.192a (Published 16 January 1999) Cite this as: BMJ 1999;318:192
  1. Terje R Pedersen, Head.,
  2. Ole Færgeman, Professor.
  1. Cardiology Department, Medical Clinic, Aker Hospital, University of Oslo, N 0514 Oslo, Norway
  2. Department of Medicine and Cardiology, Ǻrhus Amtssygehus, University of Ǻrhus, Ǻrhus, Denmark

    EDITOR—Last year Jackson reported on five men who developed impotence with profound lethargy and inertia after starting treatment with or increasing the dose of simvastatin. This resolved after treatment was discontinued.1 The author also cited reports of impotence with this drug from Australia.

    View this table:

    Number of men in the Scandinavian simvastatin survival study spontaneously reporting temporary or permanent impotence or sexual dysfunction (placebo 1803, simvastatin 1814) …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe